Arkansas, 2006

Hail and Damaging Winds in Arkansas, April 24, 2006

April 24, 2006 · NWS TSA · 6 events in 4 counties and zones

4 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 12:45 PM CST, 13 minutes earlier.

Area forecast discussion, Apr 24, 12:45 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
LINE SEVERE STORMS FROM SOUTHEAST OSAGE THROUGH
NORTH TULSA COUNTY EAST ACROSS RODGERS COUNTY AND
MAYES COUNTY TO DELAWARE COUNTY AND BENTON COUNTY.
QUARTER SIZE HAIL AND 60+ WIND WITH SOME CELLS.
OUTFLOW BOUNDARY FROM CENTRAL CREEK COUNTY EAST
TO SOUTHERN DELAWARE COUNTY OVER INTO BENTON COUNTY.
LINE OF STORMS WILL CONTINUE TO MOVE SOUTHEAST.

MOST UNSTABLE AIR AXIS NEAR I-40 AT THIS TIME.
NEXT TWO HOURS EXPECT OUTFLOW BOUNDARY TO FIRE
ADDITIONAL SEVERE STORMS IN THE INSTABILITY AXIS.
GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 12:02 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
ONGOING THUNDERSTORMS ARE LOCATED ALONG A BOUNDARY WHICH RUNS
FROM MIAMI TO SPERRY TO STILLWATER.  ENOUGH INSTABILITY AND
SHEAR EXIST FOR A STRONG RISK OF SEVERE WEATHER  THROUGH THE
AFTERNOON HOURS NORTH OF INTERSTATE 40.  LATER TODAY...THE
CURRENT ACTIVITY WILL SHIFT OFF TO THE EAST. HOWEVER...THUNDERSTORMS
WILL DEVELOP IN VICINITY OF A SURFACE LOW OVER WESTERN OKLAHOMA AND
MOVE EAST INTO NORTHEAST OKLAHOMA. SUPERCELLS WILL BE POSSIBLE.
AS THE EVENING PROGRESSES A COLD FRONT WILL MOVE SOUTHEAST INTO THE
AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL
FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY
MORNING HOURS TUESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 11:35 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             PAWNEE                  36.34N 96.80W
04/24/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

&&

SAA
Local storm report, Apr 24, 11:45 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             DELAWARE                36.78N 95.64W
04/24/2006  E1.50 INCH       NOWATA             OK   PUBLIC

&&

SAA
Local storm report, Apr 24, 12:17 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             5 E OCHELATA            36.60N 95.89W
04/24/2006  E0.88 INCH       WASHINGTON         OK   PUBLIC

            HAIL COVERED THE GROUND 1 EAST OF OGLESBY

1247 PM     HAIL             10 E NOWATA             36.70N 95.46W
04/24/2006  E0.75 INCH       NOWATA             OK   PUBLIC

1252 PM     HAIL             9 NW WHITE OAK          36.71N 95.38W
04/24/2006  E1.00 INCH       CRAIG              OK   PUBLIC

            WINDS ESTIMATED 60 MPH

0112 PM     HAIL             CHELSEA                 36.54N 95.43W
04/24/2006  E0.75 INCH       ROGERS             OK   PUBLIC

&&

SAA
Local storm report, Apr 24, 12:31 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     PAWNEE                  36.34N 96.80W
04/24/2006                   PAWNEE             OK   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN AND BROKEN TREE LIMBS

0120 PM     HAIL             4 ESE WESTPORT          36.20N 96.26W
04/24/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

&&

SAA
Special weather statement, Apr 24, 12:35 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON APR 24 2006

ARZ001-241900-
BENTON AR-
135 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 135 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEA RIDGE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HILL TOP...PEA RIDGE AND AVOCA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 12:46 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             BIG CABIN               36.54N 95.22W
04/24/2006  E1.00 INCH       CRAIG              OK   AMATEUR RADIO

0137 PM     HAIL             4 N SAND SPRINGS        36.20N 96.11W
04/24/2006  E1.00 INCH       OSAGE              OK   AMATEUR RADIO

            AT POGUE AIRPORT JUST IN OSAGE COUNTY

0138 PM     HAIL             OWASSO                  36.27N 95.85W
04/24/2006  E1.75 INCH       TULSA              OK   AMATEUR RADIO

            116TH N AND GARNETT

&&

SAA

The radar

The Springfield radar (KSGF), 101 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Benton

When
April 24, 12:58 PM CST
Where
Benton County, Garfield
Measured
0.88 in hail
Reported by
POST OFFICE
Coordinates
36.450, -93.967

Hail, Carroll

When
April 24, 1:15 PM CST
Where
Carroll County, Eureka Spgs
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.400, -93.733

Hail, Carroll

When
April 24, 1:50 PM CST
Where
Carroll County, Green Forest
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.317, -93.450

Hail, Madison

When
April 24, 1:59 PM CST
Where
Madison County, Hindsville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -93.850

Thunderstorm Wind, Franklin

When
April 24, 3:25 PM CST
Where
Franklin County, Vesta
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.383, -94.033

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.

Thunderstorm Wind, Franklin

When
April 24, 3:40 PM CST
Where
Franklin County, Charleston
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.300, -94.033

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5506577, 5506578, 5506581, 5506579, 5506580, 5506582.